hi, i am an 18 year old male, and a few weeks ago after a wilderness hike in the rain i experienced chafing on my feet and in my groin area/scrotum. i inspected the irritated areas and found that they were slightly swollen and red, but assumed it was just chafing, took a shower and changed clothes and left it at that.
the next day, the irritation persisted and began itching, and i noticed that my scrotum had a thin film of clear liquid on it, and i had to wear basketball shorts and boxers to avoid every step hurting my groin. i washed with soap and made sure to keep it clean, and took it easy for the day to avoid hurting it more. the next morning i woke up and found that the pain and itching had stopped, but the skin on my scrotum was dry, scaly, and peeling. i looked it up online and someone recommended Vaseline, so i looked around and found some OTC petroleum vaseline with topical antibiotics in my medicine cabinet, and began using it twice a day in a one inch radius around the effected areas (now on my left buttock, scrotum, penis shaft, and some dry skin on sides of feet). this worked for the dry skin and itchiness so i used it for a week, as per directions on the tube, and everything seemed to clear up.
the day after i stopped (two days ago) i woke up to unbearable itchiness on the insides of my legs near the crotch, and couldnt help from scratching it for a moment. then i looked closely at the itchy areas and found that between my legs and my scrotum i was covered with red spots that looked almost exactly like poison ivy.
Is there some way that i could have gotten poison ivy on my groin, or is this an infection/ possibly an STD? i did have unprotected sex a few weeks prior to the hiking trip, but i experienced no symptoms until the walk home from the nature area.
the one other thing that the rash looks like after checking out some pictures of different rashes online is folliculitis, but there are not pustules, only red bumps a little less than half the size of a matchhead, some of which have dry flaking skin on the tips of them.
i have not seen a doctor about this, primarily because i am embarrased. Please Help!